Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 243, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2006, 6:30 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 6:30 PM CDT (23:30 UTC)
- Expired
- May 26, 2006, 7:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:57 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 262331 SVROHX TNC043-081-085-270000- /O.NEW.KOHX.SV.W.0243.060526T2330Z-060527T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 630 PM CDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DICKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DICKSON NORTHEASTERN HICKMAN COUNTY IN TENNESSEE NORTHEASTERN HUMPHREYS COUNTY IN TENNESSEE * UNTIL 700 PM CDT * AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MCEWEN...OR ABOUT 11 MILES EAST OF WAVERLY...AND MOVING SOUTHEAST AT 15 MPH. THIS STORM MAY PRODUCE GOLF BALL SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE ... 7 MILES SOUTHWEST OF DICKSON BY 700 PM CDT LAT...LON 3622 8755 3610 8772 3585 8723 3615 8718 $$ JAO
1 follow-up statement
000 WWUS54 KOHX 262344 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 644 PM CDT FRI MAY 26 2006 TNC043-081-085-270000- /O.CON.KOHX.SV.W.0243.000000T0000Z-060527T0000Z/ HICKMAN TN-DICKSON TN-HUMPHREYS TN- 644 PM CDT FRI MAY 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EAST CENTRAL HUMPHREYS...SOUTHERN DICKSON AND NORTHEASTERN HICKMAN COUNTIES... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF DICKSON...MOVING SOUTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE WHITE BLUFF AND BURNS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR TENNESSEE. LAT...LON 3622 8755 3610 8772 3585 8723 3615 8718 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:10 PM CDT, 20 minutes earlier.
Area forecast discussion, May 26, 6:10 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 610 PM CDT FRI MAY 26 2006 .UPDATE...PUBLIC FORECAST HAS BEEN UPDATED TO INCLUDE THE WATCH AND INCREASE POPS TO 30 PERCENT AREA-WIDE. && .OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 409 UNTIL 04Z FOR MOST MIDDLE TENNESSEE COUNTIES, EXCEPT THOSE GENERALLY ALONG AND JUST WEST OF THE UPPER PLATEAU. && ROSE
Hazardous weather outlook, May 26, 9:08 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 908 AM CDT FRI MAY 26 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 908 AM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH TODAY AND TONIGHT... WITH THE MOST LIKELY TIME FRAME BEING THE AFTERNOON. THE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE MID STATE AGAIN SATURDAY THROUGH MONDAY. AGAIN...SOME COULD PRODUCE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER EXPECTED... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 26, 6:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 S CHARLOTTE 36.16N 87.35W
05/26/2006 M2.00 INCH DICKSON TN PUBLIC
METEOROLOGIST REPORTS 2 HAIL...
&&
WEKThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:30 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 45 min |
| May 25, 10:12 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 33 min |
| May 25, 10:23 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 26 min |
| May 25, 11:30 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 15 min |
| May 26, 12:14 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 31 min |
| May 26, 12:23 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 37 min |
| May 26, 1:48 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 42 min |
| May 26, 2:23 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 37 min |
| May 26, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 37 min |
| May 26, 6:16 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 29 min |
| May 26, 6:40 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 35 min |
| May 26, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.